Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Nonlinear interfacial waves in streaming flows


Author: Kadry Zakaria
Journal: Quart. Appl. Math. 67 (2009), 265-281
MSC (2000): Primary 34C15
Published electronically: March 19, 2009
MathSciNet review: 2514635
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The nonlinear interfacial waves between viscous immiscible liquids have been analyzed, using the concepts of viscous potential flow and Kelvin-Helmholtz instability. The method of multiple scales is used for determining the evolution equations that are near and on the marginal state of the linear theory. We use the modulation concept in solving these equations to determine the stability criteria. Different numerical examples are considered that show the system is at greater risk of instability when the velocity of the stream is larger, whereas the effects of viscosity can be stabilizing or destabilizing.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 34C15

Retrieve articles in all journals with MSC (2000): 34C15


Additional Information

Kadry Zakaria
Affiliation: Department of Mathematics, Faculty of Science, Tanta University, Tanta, Egypt

DOI: https://doi.org/10.1090/S0033-569X-09-01122-2
Received by editor(s): October 28, 2007
Published electronically: March 19, 2009
Article copyright: © Copyright 2009 Brown University
The copyright for this article reverts to public domain 28 years after publication.


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2016 Brown University
Comments: qam-query@ams.org
AMS Website